Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

How to cure retinal dettachment because of high BP ?

My father is having blood pressure since last 4 years. because of that his vision has decreased. his age is 51. doctors told its BRVO. How to cure retinal detachment because of high blood pressure. any operation or any precaution ? Please suggest something Thanks and Regards Preeti Sahu
Asked On : Fri, 28 Jan 2011
Answers:  2 Views:  232
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
The retina of the eye is an extremely important structure for eye sight. If the eye is compared to a camera, the retina would be the film where the "picture" is formed. Without the retina, there is no vision. For the retina to function, adequate and proper blood circulation is a must. Fine blood vessels enter the retina and provide oxygen and nutrition. The blood then leaves the retina via the vein. The central retinal vein is located very close to the eye nerve (optic nerve).

I think you're referring to CRVO, and it is NOT BRVO.

Central Retinal Vein Occlusion (CRVO) is caused by a blood clot in the vein that drains the blood from the retina of the eye. The artery brings continuous blood to the retina but the blood can not leave the retina because of the block in the vein. Within a short time, the blood and its fluid start to back up in the retina and start to leak around (this is very similar to dropping a camera and exposing the sensitive film to water). There is immediate loss of vision.

This condition has 2 broad categories which may overlap:

Non ischemic: The milder form of the disease is not caused by a blood clot. This may resolve fully with good visual outcome, or progress to the ischemic type.

Ischemic: The severe form of the disease is due to a blood clot in the vein. These patients are often left with a painful eye with no vision.

Scientists have identified the first long-term, effective treatment to improve vision and reduce vision loss associated with blockage of large veins in the eye. This research was part of a multi-center, phase III clinical trial supported by the National Eye Institute (NEI) at the National Institutes of Health.

The Standard Care vs. Corticosteroid for Retinal Vein Occlusion (SCORE) study, conducted at 84 clinical sites, found that eye injections of a corticosteroid medication could reduce vision loss related to the blockage of major blood vessels within the eye, a condition known as central retinal vein occlusion (CRVO). Treated patients were also five times more likely to gain vision after one year than patients who were under observation.

I would suggest taking an appointment for Shankar Nethralaya in Chennai and get your father check-up there, ASAP.

My elder brother also had the same problem, he's in an on-going treatment right now.
Answered: Fri, 28 Jan 2011
Ophthalmologist Dr. N. K. Misra's  Response
welcome to healthcaremagic portal
branch vein occlusion occurs due to blockage at a v crossing by hardened artery,the visual loss is managable in the early stages.Retinal detachment is not a common is proper control of bp and arteriosclerosis
Answered: Sat, 29 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor